What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 13, 4:33 PM MST, 1 hour 9 minutes earlier. Its key messages:
- Hot with well above seasonal temperatures tomorrow.
- Isolated showers and thunderstorms possible tomorrow afternoon, though mostly along the higher terrain.
- Above normal temperatures persist through early next week, with a pattern change arriving around the Tuesday timeframe.
Area forecast discussion, Jun 13, 4:33 PM MST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
533 PM MDT Fri Jun 13 2025
.KEY MESSAGES...
- Hot with well above seasonal temperatures tomorrow.
- Isolated showers and thunderstorms possible tomorrow
afternoon, though mostly along the higher terrain.
- Above normal temperatures persist through early next week,
with a pattern change arriving around the Tuesday timeframe.
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 207 PM MDT Fri Jun 13 2025
Tonight: Relatively quiet weather is expected heading into the
weekend. Synoptically, a ridge of high pressure will start expanding
across the area. Given increasing descent with this feature, dry
conditions are anticipated this evening and overnight. The exception
to this will be across the eastern plains, where a weak disturbance
in the flow may help to spark isolated thunderstorms along the
eastern mountains and push them across the plains during the evening
hours. Along with that, thunderstorm development may be possible
along an outflow boundary this evening from a thunderstorm cluster
in northeast Colorado. Any storm development from this outflow would
be expected to remain north of Highway 50 and primarily in Kiowa and
Prowers Counties. While no widespread severe storms are anticipated,
one or two can not be ruled out across the far eastern plains given
MUCAPE around 2000 J/kg during the evening hours. With weak shear,
high cloud bases, and large DCAPE values around 1300 J/kg, strong
outflow winds to around 60 mph would be the most likely hazard from
any organized storm that can develop. Outside of that, partly cloud
skies early will become clear by Saturday morning, with light winds
less than 10 mph expected. As for temperatures, a mild night is
expected, with much of the area cooling to around and slightly above
seasonal lows, with the plains falling into the mid 50s to low 60s,
valleys into the 40s to low 50s, and mountains into the mid 30s to
40s.
Tomorrow: For the start of the weekend, relatively quiet weather
continues. The aforementioned ridge of high pressure will continue
to expand over the region. Given the subsidence with this feature,
dry conditions are anticipated for south central and southeastern
Colorado. The exception to this may be along the higher terrain,
where a highly isolated shower or thunderstorm may blossom during
the afternoon hours. Otherwise, clear skies early will give way to
partly cloudy skies during the afternoon, with relatively light
winds around 10 mph continuing. Looking at temperatures, we'll start
pushing into the hot range, with mid to upper 90s for the plains,
upper 70s to low 90s for the valleys, and 50s to 60s for the
mountains.
Tomorrow Night: To end off the first day of the weekend, quiet
weather persist for south central and southeastern Colorado. The
ridge of high pressure that has been in place will continue to sit
over the area. Just like Saturday day, given increased subsidence
with this feature, dry conditions are expected Saturday evening and
overnight. Beyond all of that, partly cloudy skies will again return
to clear conditions overnight, with light winds less than 10 mph
continuing. Temperatures will again remain mild overnight, with many
places falling to near to slightly above seasonal lows, with the
plains dropping into the mid 50s to low 60s, the valleys into the
40s to low 50s, and the mountains into the mid 30s to 40s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 330 AM MDT Fri Jun 13 2025
Sunday and Monday...Modest west to southwest flow aloft with
upper level ridging in place through the through the weekend,
becomes increasing westerly through the day Monday, as the ridge
flattens ahead of short wave energy translating across the West
Coast and into the Intermountain West. Latest model data
continues to support much drier air moving into the Rockies
within the modest flow aloft. This, along with subsidence
associated with the building ridge, will lead to less coverage
of diurnal showers and storms through this period, with any
storms that can develop over and near the higher terrain being
high based. Further east across the southeast plains, low level
moisture will ebb and flow with expected weak lee/thermal
troughing in place. This will lead to the potential for a few
strong to severe storms, if mid level capping weakens enough for
the instability to be tapped. With that said, the latest SPC
Day 2 and 3 Outlooks continue indicate marginal risks across the
far southeast plains to account for this conditional
instability. With less convection and warming temperatures under
the building ridge (H7 temps +16C to +20C), will see above mid
June norms and nearing record levels (see climate section) in
the 90s to around the century mark across the plains, and in the
70s to low 80s across the higher terrain, save for 50s and 60s
at the peaks. Lows continue to be at to slightly above seasonal
levels in the 50s and 60s across the plains and mainly in the
40s across the higher terrain.
Tuesday-Wednesday...While models do indicate short wave energy
translating through the region through the mid week timeframe, they
continue to differ on the amplitude of said wave breaking down the
ridge. This, in turn, leads to differences in the amount of
available moisture and chances of precipitation across the area, as
well as how much cooling will there be across the region. NBM data
does bring temperatures back down to around seasonal levels for this
period, with chances for showers and storms, mainly across the
eastern mountains and plains.
Thursday-Friday...Warmer and drier conditions return for the end of
the next work week, as operational and ensemble model data supports
upper ridging building back across the Rockies.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 532 PM MDT Fri Jun 13 2025
Isolated convection across the higher terrain and adjacent plains
has been producing some small hail but predominantly gusty outflow
winds ranging from 25-35 kts. Convection is expected to persist
until around 02z, then diminish with clearing cloud cover overnight.
Overall, VFR conditions expected for much of the forecast area
over the next 24 hrs, including the three main TAF sites of
KCOS, KPUB and KALS.
KCOS: VCTS through 02z with PROB30 for -TSRA and variable gusts to
around 30 kts, then clearing skies by 06z.
KPUB: TEMPO though 01z from gusty northerly outflow to around 30
kts. Clearing skies by 04z.
KALS: Gusty west winds to 30 kts developing tomorrow by 23z.
&&
.FIRE WEATHER...
Issued at 330 AM MDT Fri Jun 13 2025
Meteorological critical fire weather conditions will be possible
Monday and Tuesday across the San Luis Valley and surrounding
higher terrain, with increasing westerly flow and dry
conditions across the region. However, fuels have been deemed
non-critical, with no expected fire weather highlights through
early next week.
&&
.CLIMATE...
Issued at 330 AM MDT Fri Jun 13 2025
Records June 14.....June 15.....June 16
ALS 91F 2021....90F 2021....94F 2021
COS 94F 2018....94F 1978...100F 2021
PUB 103F 2018...102F 2000...101F 1985
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...SIMCOE
LONG TERM...MOORE/MW
AVIATION...MOORE
FIRE WEATHER...MOORE/MW
CLIMATE...MW
Hazardous weather outlook, Jun 13, 10:02 AM MST, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1102 AM MDT Fri Jun 13 2025
COZ058>089-093>099-141300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1102 AM MDT Fri Jun 13 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Isolated showers and thunderstorms will be possible from midday
onwards, mainly over the San Luis Valley, the eastern mountains,
Pikes Peak region, and the southeast plains. The main risk with
storms today will be the potential for strong outflow winds
gusting to 60 mph. If storms develop over or move across the far
southeast plains, a few may also become strong enough to produce
hail up to the size of quarters.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A drier and warmer airmass will move across the Rockies through
early next week, which is expected to limit thunderstorm activity
across the area. However, a few isolated late afternoon storms
will remain possible, with the main threats from these higher
based storms being lightning and gusty outflow winds up to 45
mph. There will also be a very low chance of strong to severe
storms across the far southeast plains through the period.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
EHR/23
In the hours before
Special weather statement, Jun 13, 1:35 PM MST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
235 PM MDT Fri Jun 13 2025
COZ065-066-069-132100-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
235 PM MDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAGUACHE COUNTY THROUGH
300 PM MDT...
At 234 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Saguache, or 43 miles northwest of Alamosa, moving
east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saguache and Moffat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3783 10631 3807 10642 3825 10605 3796 10584
TIME...MOT...LOC 2034Z 247DEG 15KT 3800 10628
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Jun 13, 2:01 PM MST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
301 PM MDT Fri Jun 13 2025
COZ081-084-085-132145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
301 PM MDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 345 PM MDT...
At 300 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gleneagle, or 14 miles north of Colorado Springs, moving east at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Black Forest,
Gleneagle, Falcon, and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3884 10456 3894 10494 3913 10486 3913 10446
TIME...MOT...LOC 2100Z 282DEG 16KT 3905 10479
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Jun 13, 3:31 PM MST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
431 PM MDT Fri Jun 13 2025
COZ084-085-132300-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
431 PM MDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL EL PASO COUNTY
THROUGH 500 PM MDT...
At 431 PM MDT, Doppler radar was tracking a strong thunderstorm over
Yoder, or 31 miles east of Colorado Springs, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Yoder and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3880 10406 3877 10405 3877 10427 3893 10429
3897 10405
TIME...MOT...LOC 2231Z 260DEG 9KT 3886 10424
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Jun 13, 4:08 PM MST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
508 PM MDT Fri Jun 13 2025
COZ081-084-085-132345-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
508 PM MDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 545 PM MDT...
At 508 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado Springs, Fountain, Air Force Academy, Manitou Springs,
Stratmoor, Fort Carson, Security, Falcon, Cimarron Hills, Peterson
Space Force Base, Gleneagle, and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3871 10477 3880 10496 3904 10483 3890 10449
TIME...MOT...LOC 2308Z 212DEG 9KT 3882 10482
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Jun 13, 5:06 PM MST, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
606 PM MDT Fri Jun 13 2025
COZ085-086-140045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
606 PM MDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES THROUGH 645 PM MDT...
At 606 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Pinon, or 19 miles northwest of Pueblo, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3837 10482 3848 10494 3867 10476 3860 10456
TIME...MOT...LOC 0006Z 223DEG 16KT 3850 10481
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Jun 13, 5:21 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
621 PM MDT Fri Jun 13 2025
COZ085-086-140100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
621 PM MDT Fri Jun 13 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES THROUGH 700 PM MDT...
At 621 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pinon to near Pueblo Reservoir. Movement
was east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pueblo, Pueblo Airport, Salt Creek, Blende, Pueblo West, Pinon,
Pueblo Reservoir, and Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3861 10449 3815 10450 3809 10476 3853 10474
TIME...MOT...LOC 0021Z 247DEG 9KT 3849 10468 3826 10470
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MG